Content starts here
CLOSE ×
Search
Reply
Periodic Contributor

PFIZER Booster experience at age 80

I want to be able to post my experience for comparison with other older seniors. Also, to help document my vaccine side effects for others to know about.  I received the Pfizer Booster two weeks ago. I have had all the prior suggested Prizer shots with almost no reaction. I confidently went to my doctor's office to get the latest (Fall, 2022) one. My facial rash appeared right away and still persists.

A evening after the shot I had a serious bout of nausea and uncontrollable bowels.  I felt very sick.

My arm had a huge red blotch at shot site. I contacted my doctor. I felt as if I had contracted covid symptoms though I have never had covid.  It was so debilitating I was in bed for several days. My doctor put me on prednisone for 5 days. That did cause the red blotch to go away.  Additionally,

my other arm, where I had received a flu shot on the same day, also had a red blotch though not nearly as large. There is still a hard lump at the flu shot site which is possibly a hematoma.  This unexpected serious reaction caused me to rethink shots for people 80+ years old. I am told it was an immune reaction. I have a blotchy rash on my face on every area. Currently, seeking my doctor's advice to cure the rash which appeared with the shot. My tip is simply to seek out as much information about effects on your age group. I did not. I trusted. Has anyone else experienced  a similar set of side effects from the latest Pfizer booster? 

0 Kudos
1,568 Views
3
Report
1 ACCEPTED SOLUTION
Periodic Contributor

Thank you for response. First, if this was just an immune reaction and it helps, fine.  It was,

however, such a severe reaction for me that I don't think I will ever get another Covid Booster.  Second, I swore off the high dose flu shot the first year as I had a reaction that

first time. I told my doctor NOT to give a high dose flu shot. I was told it was not. I am a bit doubtful of that, and you could perhaps have a point that flu shot side effects were in play.

My high dose flu shot experience gave me a ton of aches and pains so I question its validity for seniors at all, especially hearing your wife's experience, which I am in sympathy with.  I usually do ok with the low dose flu shot, but if I get it next year, I would get it by itself and will not repeat any two shots at the same time.  It was not advisable, though I had read expert advice saying it was ok to do.  I've never been a doubter ever since this whole pandemic began. I have several doubts now after this experience. I will try to keep an open mind. Appreciate the tips.

View solution in original post

0 Kudos
1,503 Views
0
Report
Honored Social Butterfly

We had the Moderna booster and literally had NO side effects but the reason I write this response anyway is because of two things.

 

(1) I HAVE READ that a reaction to the booster is a good thing as it confirms that your body is responding with an immune reaction as the doctor said.

(2) The flu shot put my wife in the hospital with a heart attack scare last year. She will not take the flu shot again. She took the high dose flu shot for seniors last year, got chest discomfort that wouldn't go away just hours after the shot, was taken to the hospital, was given every heart test known, and, in the end, there was nothing wrong with her. I wonder if part of your reaction wasn't to the flu shot. Did you take the high dose for seniors?

0 Kudos
1,547 Views
2
Report
Periodic Contributor

I do not recall if I answered the question about high dose flu shot for seniors.

Yes, without my permission, my doctor's office nurse had the needle in my arm

before I could protest that I do not want the high dose.  So just to add to prior

information, I never got better after the shots. I called an ambulance and in the

hospital I had flu which advanced to pneumonia. After the stay of a few days , I went to rehab where the staff of physical therapists helped me gain some strength. The remaining rash was treated and is mostly gone.  I believe that my immune system was weak, and the shock of the shots started this episode. I did report reactions to the CDC and saw that

there were others who did have the same side effects, including rashes. Their website is

very helpful in deciding whether you should proceed with future shots. I hope this

experience is helpful to all.  I am alive and well, though weak, and a lot wiser.

0 Kudos
901 Views
0
Report
Periodic Contributor

Thank you for response. First, if this was just an immune reaction and it helps, fine.  It was,

however, such a severe reaction for me that I don't think I will ever get another Covid Booster.  Second, I swore off the high dose flu shot the first year as I had a reaction that

first time. I told my doctor NOT to give a high dose flu shot. I was told it was not. I am a bit doubtful of that, and you could perhaps have a point that flu shot side effects were in play.

My high dose flu shot experience gave me a ton of aches and pains so I question its validity for seniors at all, especially hearing your wife's experience, which I am in sympathy with.  I usually do ok with the low dose flu shot, but if I get it next year, I would get it by itself and will not repeat any two shots at the same time.  It was not advisable, though I had read expert advice saying it was ok to do.  I've never been a doubter ever since this whole pandemic began. I have several doubts now after this experience. I will try to keep an open mind. Appreciate the tips.

0 Kudos
1,504 Views
0
Report
cancel
Showing results for 
Show  only  | Search instead for 
Did you mean: 
Users
Need to Know

AARP LIMITED TIME OFFER
Flash Sale! Join or renew for $9 per year with a 5-year membership.
Join or renew
and get a FREE gift!

AARP Membership Flash Sale

More From AARP